Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jan 4, 2000, 11:26 AM EST for Onondaga County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2000, 11:26 AM EST (16:26 UTC)
- Expired
- Jan 4, 2000, 12:15 PM EST
- In force
- 49 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Onondaga County, NY
The radar
The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 535 m²/s²
- 0-3 km storm-relative helicity
- 575 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 041629 SVRBGM NYC067-041715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1126 AM EST TUE JAN 4 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONONDAGA COUNTY IN CENTRAL NEW YORK * UNTIL 1215 PM EST * AT 1124 AM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SQUALLS WITH DAMAGING WINDS MOVING EAST AT 35 MPH. * THE FOLLOWING LOCATIONS ARE IN THE PATH OF THIS STORM ROSE HILL AT 1140 AM NEDROW AT 1155 AM MANLIUS AT 1210 PM IF YOU ARE CAUGHT OUTSIDE SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. RHB/MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:10 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 4, 10:10 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1010 AM EST TUE JAN 4 2000 SFC COLD FRNT CRUISING EWD ATTM AND SHUD BE INTO OUR WRN ZNS BY MIDDAY AND PERHAPS THRU THE ENTIRE CWA BY 20-21Z. MESO-ETA TIMING CONCURS WELL WITH SUCH THINKING. AS A RESULT...WILL SPEED UP THE PROCESS OF STEADIER PRE-FROPA PCPN TAPERING OFF TO SCTD -SHRA FM W TO E. WILL STILL RETAIN PSBLTY OF TSRA IN OUR SERN ZNS WHERE BEST INSTAB IS PORTRAYED THIS AFTN. TEMPS TUMBLE PROGRESSIVELY POST-FROPA...SO WILL INDICATE THIS IN THE ZNS AS WELL. HOWEVER...DON/T FEEL ANY CHANGE OVER TO -SHSN WILL OCCUR TIL TWDS 00Z SO WILL KEEP PCPN IN LIQUID FORM. WRK ZNS GONE. FINAL RELEASE OUT SHORTLY. .BGM...NONE. JUREWICZ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 11:04 AM EST | Severe Thunderstorm Warning | BGM | Cayuga | 46 min |
| Jan 4, 12:07 PM EST | Severe Thunderstorm Warning | BGM | Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.